Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 13, NWS Albuquerque, NM

March 1, 2018Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 1, 2018, 6:30 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 2, 2018, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2018, 6:30 AM MST (13:30 UTC)
In effect from
Mar 2, 2018, 12:00 PM MST
Expired
Mar 2, 2018, 7:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1987 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WWUS85 KABQ 011330
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
630 AM MST Thu Mar 1 2018

...RED FLAG WARNING FRIDAY AFTERNOON UNTIL EARLY EVENING FOR THE 
NORTHEAST HIGHLANDS AND PLAINS BELOW SNOWPACK DUE TO STRONG WIND 
AND LOW HUMIDITY...

...FIRE WEATHER WATCH SATURDAY LATE MORNING UNTIL EARLY EVENING
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK DUE TO
STRONG WIND AND LOW HUMIDITY...

.Winds will strengthen Friday through Sunday as an upper level 
low pressure system passing north of New Mexico steers the jet 
stream overhead and a lee trough develops east of the Sangre de 
Cristo Mountains. Humidities will also plummet, as temperatures
rise a few to around 15 degrees above normal, and Haines Indices
reach 5 in many places. The strongest winds are expected Sunday,
so critical fire weather conditions are likely to return that day.

NMZ103-104-020200-
/O.UPG.KABQ.FW.A.0010.180302T1900Z-180303T0200Z/
/O.NEW.KABQ.FW.W.0013.180302T1900Z-180303T0200Z/
/O.NEW.KABQ.FW.A.0011.180303T1800Z-180304T0300Z/
Northeast Highlands-Northeast Plains-
630 AM MST Thu Mar 1 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 7 PM MST Friday. A Fire
Weather Watch has also been issued. This Fire Weather Watch is in
effect from Saturday morning through Saturday evening. The Fire
Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands and Northeast Plains.
  Critical fire weather conditions are expected to develop around
  midday Friday, then persist until shortly after sunset. The
  potential exists for critical conditions to redevelop on
  Saturday from late morning until early evening. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to around 40
  mph, except for gusts up to 50 mph on Saturday.

* RELATIVE HUMIDITY...Minimum values ranging from around 10 to 15
  percent, except as low as 7 percent on Saturday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ107-108-020200-
/O.NEW.KABQ.FW.A.0011.180303T1800Z-180304T0300Z/
Sandia, Manzano and Gallinas Mountains-East Central Plains-
630 AM MST Thu Mar 1 2018

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Saturday morning through
Saturday evening. 

* AREA AND TIMING...Sandia, Manzano and Gallinas Mountains, and
  the east central plains Saturday from late morning until early
  evening.

* 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...9 to 15 percent, except up to 20 percent in
  Curry and Roosevelt Counties.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

44
3 follow-up statements
595 
WWUS85 KABQ 020142
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
642 PM MST Thu Mar 1 2018

...RED FLAG WARNING FRIDAY AFTERNOON UNTIL EARLY EVENING FOR THE
NORTHEAST HIGHLANDS AND PLAINS BELOW SNOWPACK DUE TO STRONG WIND
AND LOW HUMIDITY...

...FIRE WEATHER WATCH SATURDAY LATE MORNING UNTIL EARLY EVENING
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK DUE
TO STRONG WIND AND LOW HUMIDITY...

.Winds aloft will strengthen Friday through Sunday as an upper 
level trough of low pressure moves over the western U.S. and
crosses the Rockies. These stronger winds aloft will mix down to
the surface each afternoon, and dry conditions will persist for
much of central to eastern New Mexico. Humidity will plummet below
10 percent in many locations, as temperatures rise a few to 
around 15 degrees above normal and Haines Indices reach 5 in many
places. The strongest winds are expected Sunday, so critical fire
weather conditions are likely to return that day.

NMZ103-104-021400-
/O.CON.KABQ.FW.W.0013.180302T1900Z-180303T0200Z/
/O.CON.KABQ.FW.A.0011.180303T1800Z-180304T0300Z/
Northeast Highlands-Northeast Plains-
642 PM MST Thu Mar 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
FRIDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* AREA AND TIMING...Northeast Highlands and Northeast Plains. 
  Critical fire weather conditions are expected to develop 
  around midday Friday, then persist until shortly after sunset. 
  The potential exists for critical conditions to redevelop on 
  Saturday from late morning until early evening. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to around 40 
  mph, except for gusts up to 50 mph on Saturday. 

* RELATIVE HUMIDITY...Minimum values ranging from around 7 to 15
  percent both days. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Friday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Saturday.

&&

$$

NMZ107-108-021400-
/O.CON.KABQ.FW.A.0011.180303T1800Z-180304T0300Z/
Sandia, Manzano and Gallinas Mountains-East Central Plains-
642 PM MST Thu Mar 1 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* AREA AND TIMING...Sandia, Manzano and Gallinas Mountains, and 
  the east central plains Saturday from late morning until early 
  evening. 

* 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...8 to 15 percent, except up to 20 percent 
  in Curry and Roosevelt Counties. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Saturday.

&&

$$
786 
WWUS85 KABQ 021324
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
624 AM MST Fri Mar 2 2018

...RED FLAG WARNING TODAY FROM NOON UNTIL 7 PM MST FOR THE 
NORTHEAST HIGHLANDS AND PLAINS BELOW SNOWPACK DUE TO STRONG WIND 
AND LOW HUMIDITY...

...RED FLAG WARNING SATURDAY LATE MORNING UNTIL EARLY EVENING 
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK DUE TO
STRONG WIND AND LOW HUMIDITY...

...FIRE WEATHER WATCH SUNDAY LATE MORNING UNTIL EARLY EVENING
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK, AND 
IN THE MIDDLE RIO GRANDE VALLEY, DUE TO STRONG WIND AND LOW 
HUMIDITY...

.Winds will strengthen today through Sunday as an upper level low
pressure system passing north of New Mexico strengthens the flow
aloft and a surface trough develops in the lee of the Sangre de 
Cristo Mountains. Humidities will also plummet, as temperatures 
rise a few to around 15 degrees above normal, and Haines Indices 
reach 5 in many places. The strongest winds are expected Sunday 
when gusts to 50 mph will be common, except for gusts potentially
over 60 mph along and east of the Sangre de Cristo Mountains.

NMZ103-104-030200-
/O.UPG.KABQ.FW.A.0011.180303T1800Z-180304T0300Z/
/O.NEW.KABQ.FW.W.0014.180303T1800Z-180304T0300Z/
/O.NEW.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/
/O.CON.KABQ.FW.W.0013.180302T1900Z-180303T0200Z/
Northeast Highlands-Northeast Plains-
624 AM MST Fri Mar 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 8 PM MST Saturday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Sunday morning through Sunday evening. The Fire
Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands and Northeast Plains
  during the afternoon until early evening today through Sunday.
  Starting in the late morning Saturday and Sunday. The most
  critical conditions will occur during the mid to late afternoon
  on Sunday.
 
* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to around 40
  mph today and Saturday, then from 25 to 40 mph with gusts
  potentially over 60 mph on Sunday. 

* RELATIVE HUMIDITY...Minimum values ranging from around 7 to 15
  percent each day. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for today and Saturday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Sunday.

&&

$$

NMZ107-108-030200-
/O.UPG.KABQ.FW.A.0011.180303T1800Z-180304T0300Z/
/O.NEW.KABQ.FW.W.0014.180303T1800Z-180304T0300Z/
/O.NEW.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/
Sandia, Manzano and Gallinas Mountains-East Central Plains-
624 AM MST Fri Mar 2 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 8 PM MST Saturday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Sunday morning through Sunday evening. 

* AREA AND TIMING...Sandia, Manzano and Gallinas Mountains, and
  the east central plains from late morning until early evening
  Saturday and Sunday. The most critical conditions will occur
  during the mid to late afternoon on Sunday.

* 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph
  Saturday, then from 25 to 35 mph with gusts up to 50 mph on
  Sunday.

* RELATIVE HUMIDITY...8 to 15 percent, except up to 20 percent 
  in Curry and Roosevelt Counties on Saturday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Saturday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Sunday.

&&

$$

NMZ106-030200-
/O.NEW.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/
Middle Rio Grande Valley-
624 AM MST Fri Mar 2 2018

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Sunday morning through
Sunday evening. 

* AREA AND TIMING...Middle Rio Grande Valley including Albuquerque
  Sunday from late morning until early evening. The most critical
  conditions will occur during the mid to late afternoon.

* 20 FOOT WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...10 to 15 percent, except up to 20 percent
  northwest of Albuquerque.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

44
176 
WWUS85 KABQ 030140
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
640 PM MST Fri Mar 2 2018

...RED FLAG WARNING SATURDAY LATE MORNING UNTIL EARLY EVENING 
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK DUE TO
STRONG WIND AND LOW HUMIDITY...

...FIRE WEATHER WATCH SUNDAY LATE MORNING UNTIL EARLY EVENING
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK, AND
IN THE MIDDLE RIO GRANDE VALLEY, DUE TO STRONG WIND AND LOW
HUMIDITY...

.Winds will re-strengthen on Saturday and more-so on Sunday as an
upper level low pressure system passes north of New Mexico. 
Humidity will also plummet, as temperatures rise a few to around 
15 degrees above normal, and Haines Indices reach 5 in many 
places. The strongest winds are expected Sunday when gusts to 50 
mph will be common, except for gusts potentially over 60 mph along
and east of the Sangre de Cristo Mountains.

NMZ103-104-031400-
/O.EXP.KABQ.FW.W.0013.000000T0000Z-180303T0200Z/
/O.CON.KABQ.FW.W.0014.180303T1800Z-180304T0300Z/
/O.CON.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/
Northeast Highlands-Northeast Plains-
640 PM MST Fri Mar 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

* AREA AND TIMING...Northeast Highlands and Northeast Plains of
  New Mexico during the late morning through early evening on both
  Saturday and Sunday. The most widespread critical conditions 
  will occur during the mid to late afternoon on Sunday. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to around 40
  mph Saturday, then from 25 to 40 mph with gusts potentially 
  over 60 mph on Sunday. 

* RELATIVE HUMIDITY...Minimum values ranging from around 7 to 15 
  percent each day. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Saturday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Sunday.

&&

$$

NMZ107-108-031400-
/O.CON.KABQ.FW.W.0014.180303T1800Z-180304T0300Z/
/O.CON.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/
Sandia, Manzano and Gallinas Mountains-East Central Plains-
640 PM MST Fri Mar 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

* AREA AND TIMING...Sandia, Manzano and Gallinas Mountains, and 
  the east central plains from late morning until early evening 
  Saturday and Sunday. The most critical conditions will occur 
  during the mid to late afternoon on Sunday. 

* 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph 
  Saturday, then from 25 to 35 mph with gusts up to 50 mph on 
  Sunday. 

* RELATIVE HUMIDITY...8 to 15 percent, except up to 20 percent 
  in Curry and Roosevelt Counties on Saturday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Saturday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Sunday.

&&

$$

NMZ106-031400-
/O.CON.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/
Middle Rio Grande Valley-
640 PM MST Fri Mar 2 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

* AREA AND TIMING...Middle Rio Grande Valley including 
  Albuquerque Sunday from late morning until early evening. The 
  most critical conditions will occur during the mid to late 
  afternoon. 

* 20 FOOT WINDS...West 20 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...10 to 15 percent, except up to 20 percent 
  northwest of Albuquerque. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 1, 4:47 AM MST, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 1, 4:47 AM MST, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
447 AM MST Thu Mar 1 2018

.AVIATION...
12Z TAF CYCLE
GOES16 Nighttime Microphysics Imagery depicts patchy fog and low
clouds around GUP and Glenwood early this morning:
https://goo.gl/Q4nx7r. Movement of cloud mass suggests low clouds are
the bigger concern near GUP, while a stiller cloud mass suggests
patchy fog is more of a concern near Glenwood. This moisture should
evaporate by mid morning. Otherwise, some gusty winds are expected
this afternoon, though they could be fairly intermittent in some
places. If any low clouds or fog redevelop early Friday morning in
the west, they will probably again be very localized favoring
locations with recent snow cover.

44

&&

.PREV DISCUSSION...329 AM MST Thu Mar 1 2018...
.SYNOPSIS...
A mostly dry forecast through the next seven days. The only decent
chance at getting some precipitation will be Sunday when a trough
swings through NM. The wind will be more of a story with breezy to
windy conditions in most places through the weekend. Strong winds
are possible in the east Sunday. Temperatures will be near to above
normal, except below normal in the west Sunday, and everywhere
Monday.

&&

.DISCUSSION...
Yesterday's disturbance has moved east and will be replaced by a weak
ridge of high pressure today, although it quickly moves east of the
state by the end of the day. Winds will be mostly light aside from
moderate breezes in the northeast. Highs will be milder in the west
and central areas today, and a little cooler in the east.

Southwest flow aloft over NM Friday through Saturday will strengthen
while a lee side trough develops in the east with a deepening low
pressure area over eastern CO. Winds will be on the increase with
breezy to windy conditions in the east both days, and over the higher
terrain of the west Saturday. Strong winds are possible Saturday in
the northeast. Temperatures will also increase sharply Friday, and
rise some more Saturday.

A storm well off the Pacific Northwest Coast today will approach the
coast tonight, but stall just offshore Friday. It will finally come
inland and weaken Saturday. The now trough of low pressure will then
swing across NM Sunday. This will be the windiest day of the next
seven, with strong to high winds in parts of the east, and breezy to
windy conditions in the west. Sunday will also be the only decent
chance at getting some precipitation. The northwest may get rain and
higher elevation snow showers, but amounts look pretty puny. Highs
will take a dive in the west as a cold front arrives. The east will
be cooler but still above normal.

A ridge of high pressure will build in from the west early next week
with dry weather and a gradual warming trend Monday through Wednesday.
Winds will take an extended break during this time, easing the threat
of critical fire conditions.

CHJ

&&

.FIRE WEATHER...

...EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED
FRIDAY THROUGH SUNDAY...

A fire growing pattern will develop this weekend as several
ingredients come together.  A broad upper level low pressure system
will drift gradually southeastward over the northwest US and Great
Basin today through Saturday, before ejecting eastward across the
northern and central Rockies on Sunday.  In response the flow aloft
will gradually strengthen Friday through Sunday, when the jet stream
will finally cross from the west. In addition a surface trough will
develop in the lee of the Sangre de Cristo Mountains tonight, and it
will gradually strengthen through Sunday, when a 999 mb surface low
is forecast to develop over eastern CO.  The net result will be
gradually strengthening surface winds each day after today, with the
strongest winds in the east. Breezy to windy conditions will also
develop around Gallup Saturday, and across more of the west Sunday.
Wind gusts Sunday afternoon could potentially vary from 40 to over
60 mph with the strongest winds along and east of the Sangres.
Humidities will also trend downward as temperatures soar above
normal areawide, and Haines Indices vary around 4 to 5 central and
east this weekend. Critical fire weather conditions are expected
across northeast areas starting Friday, then potentially along and
east of the central mountain chain starting Saturday.  The Northwest
Highlands may also develop critical fire weather conditions on
Saturday, and the Middle Rio Grande Valley on Sunday.

As the upper low passes eastward over the northern and central
Rockies on Sunday, it will steer a Pacific cold front into central
and western NM with cooler temperatures and higher humidities. Thus,
the overall fire weather concern will decrease west of the Rio
Grande on Sunday, even as winds strengthen. However, temperatures
should stay above normal from the Rio Grande eastward on Sunday, at
least at lower elevations.  There will also be a chance for rain and
mountain snow showers from the west central to the north central
mountains Sunday, including the northwest plateau. Accumulations are
expected to be light.

In the wake of Sunday's cold front, high temperatures will cool
below normal on Monday, before trending gradually upward again
Tuesday and Wednesday. However, general ridging over the western US
should keep winds below critical thresholds.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday morning through Saturday evening
for the following zones... NMZ103-104-107-108.

Red Flag Warning from noon to 7 PM MST Friday for the following
zones... NMZ103-104.

&&
Hazardous weather outlook, Mar 1, 4:16 AM MST, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
416 AM MST Thu Mar 1 2018

NMZ501>540-021200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
416 AM MST Thu Mar 1 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Critical fire weather conditions return Friday to the northeast and
most or all of the east Saturday and Sunday. The windiest day will
be Sunday when advisory level winds are likely over portions of
central and eastern New Mexico. Isolated high winds will be possible
in the northeast.

A Red Flag Warning is in effect from noon to 7 PM MST Friday for the
northeast.

A Fire Weather Watch is in effect Saturday afternoon for much of the
east.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report strong winds through the National
Weather Service Albuquerque web site at weather.gov/abq or by calling
1.888.386.7637. You can also submit storm reports and photos on our
Facebook page or via Twitter using the hashtag nmwx.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 6:30 AM MSTFire Weather WatchABQHarding, San Miguel, Union24 hr

Nearby

Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.